Journal Mobile Options
Table of Contents
Vol. 61, No. 3, 1999
Issue release date: May–June 1999
Section title: Original Paper
ORL 1999;61:146–150
(DOI:10.1159/000027660)

Aspirin Intolerance in Patients with Chronic Sinusitis

Gosepath J. · Hoffmann F. · Schäfer D. · Amedee R.G. · Mann W.J.
aDepartment of Otolaryngology, University of Mainz, School of Medicine, Mainz, Germany; bTulane University Medical Center, New Orleans, School of Medicine, New Orleans, La., USA

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 38.00
Account: USD 26.50

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restriction apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Automatic perpetual access to all articles of the subscribed year(s)
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Original Paper

Published online: 5/7/1999

Number of Print Pages: 5
Number of Figures: 2
Number of Tables: 1

ISSN: 0301-1569 (Print)
eISSN: 1423-0275 (Online)

For additional information: http://www.karger.com/ORL

Abstract

Aspirin intolerance in patients with chronic sinusitis is often a cause of early recurrence of symptoms after surgical treatment. This study assesses 84 patients who were tested for acetylsalicylic acid intolerance after presenting with symptoms like chronic rhinosinusitis, sometimes bronchial asthma, coexisting allergies or a history of aspirin sensitivity. Nasal polyposis was found in a majority of cases, often recurrent after previous surgery. The levels of eicosanoids such as peptido-leukotrienes and prostaglandin E2 were analyzed in isolated blood cells and compared with a healthy control group. Aspirin-intolerant patients showed elevated basal levels of peptido-leukotrienes and reduced basal levels of prostaglandin E2. Test results were graded in a system ranging from positive (68%), signifying aspirin intolerance, to borderline (18%) and negative results (14%). After screening patients with clinical findings indicating a possible aspirin intolerance, the results of this investigation reveal a strong correlation between the clinical symptomatology and the in vitro parameters of eicosanoid levels in isolated blood cells, indicating the need to induce aspirin tolerance to reduce the risk of recurrent rhinosinusitis.


Article / Publication Details

First-Page Preview
Abstract of Original Paper

Published online: 5/7/1999

Number of Print Pages: 5
Number of Figures: 2
Number of Tables: 1

ISSN: 0301-1569 (Print)
eISSN: 1423-0275 (Online)

For additional information: http://www.karger.com/ORL


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.